MAUDE Adverse Event Report: CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE

CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE
Model Number CS-2001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Physician asked us to report the occurrence of a patient who had an esophageal fisula following an rf ablation.Circa was used to monitor esophageal temperature.Patient has since recovered.Tee probe was also used on patient for watchman insertion.
 
Additional Manufacturer Narrative
Atrioesophageal fistula is uncommon but has been reported with all approaches to atrial fibrillation ablation, without clearly identifiable predisposing factors.Probe was discarded by the hospital after use and therefore no inspection of the complaint probe could be performed.Lot number not available as the probe and packaging had been discarded by the hospital after use.No deficiency or malfunction with the temperature monitoring system was reported by the hospital.The circa temperature probe is placed in the esophagus and the continuous esophageal temperature data is displayed on the circa monitor.The interpretation and use of this data is a the sole discretion of the physician.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
S-CATH ESOPHAGEAL TEMPERATURE PROBE
Common Device Name
ESOPHAGEAL TEMPERATURE PROBE
Manufacturer (Section D)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer (Section G)
CIRCA SCIENTIFC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer Contact
fred piazza
14 inverness drive east
suite h-136
englewood, CO 80112
3039518767
MDR Report Key13602629
Report Number3009437315-2022-00003
Device Sequence Number20291989
Product Code FLL
UDI-Device Identifier10860237000214
UDI-Public10860237000214
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RF ABLATION, TEE PROBE, AND WATCHMAN DEVICE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown